Alert archive / Oklahoma / Red Flag Warnings in 2015
Red Flag Warning 4, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Feb 8, 2015, 1:51 PM CST for Nowata County, Pawnee County, Washington County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2015, 1:51 PM CST (19:51 UTC)
- Expired
- Feb 8, 2015, 6:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
Counties Nowata County, OK, Pawnee County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 66 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1901 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
075 WWUS84 KTSA 081951 RFWTSA FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE TULSA OK 151 PM CST SUN FEB 8 2015 ...CRITICAL FIRE DANGER PAWNEE OSAGE WASHINGTON AND NOWATA COUNTIES... .UNSEASONABLY WARM AND DRY WEATHER HAS COMBINED WITH NORTH WINDS OF 15 TO 25 MILES AN HOUR OVER PAWNEE OSAGE WASHINGTON AND NOWATA COUNTIES THIS AFTERNOON TO PRODUCE A SIGNIFICANT FIRE THREAT. OKZ054>056-059-090000- /O.NEW.KTSA.FW.W.0004.150208T1951Z-150209T0000Z/ OSAGE-WASHINGTON OK-NOWATA-PAWNEE- 151 PM CST SUN FEB 8 2015 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PAWNEE...WASHINGTON...OSAGE AND NOWATA. HAZARDOUS WEATHER... * THREAT OF RAPID FIRE SPREAD THIS AFTERNOON UNTIL 6 PM. * LOW RELATIVE HUMIDITIES OF 15 TO 25 PERCENT. * STRONG WINDS OF 15 TO 25 MILES AN HOUR. IMPACTS... * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER LIVES AND PROPERTY. DEFINITION... * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD START FIRES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Feb 8, 11:35 AM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Feb 8, 11:35 AM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1135 AM CST SUN FEB 8 2015 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR EASTERN OK TAF SITES KTUL/KRVS/KBVO/KMLC THROUGH PERIOD. NORTHWEST TAF SITES /KXNA/KFYV/KROG/KFSM RISK MVFR CIGS 10Z-15Z OTHERWISE VFR. && .PREV DISCUSSION... /ISSUED 1057 AM CST SUN FEB 8 2015/ DISCUSSION... WEAK FRONT MOVING ALONG AS PREVIOSLY SCHEDULED. MINOR TWEAK TO GRIDS FOR MORNING UPDATE. GW PREV DISCUSSION... /ISSUED 551 AM CST SUN FEB 8 2015/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. LOWER CEILINGS EXPECTED TO SPREAD NORTH INTO SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS MORNING WITH A BRIEF PERIOD OF MVFR CONDITIONS. LOW CLOUDS WILL LIKELY BEGIN TO SHIFT EAST OF THE AREA EARLY THIS AFTERNOON AS FRONTAL BOUNDARY PUSHES INTO SE OK/NW AR. PREV DISCUSSION... /ISSUED 306 AM CST SUN FEB 8 2015/ DISCUSSION... COLD FRONT APPROACHING FROM THE NORTHWEST IS ONLY A COUPLE OF COUNTIES AWAY FROM THE NORTHWEST EDGE OF THE FORECAST AREA...AND WILL BEGIN TO ENTER AREAS NORTH AND WEST OF TULSA SHORTLY AFTER SUNRISE. THE MAIN EFFECT IMMEDIATELY BEHIND THE FRONT WILL BE A DROP IN DEW POINT...SOMETHING THAT SHOULD HELP TEMPERATURES WARM RATHER QUICKLY TODAY...LIKELY TO WARMER LEVELS THAN THE LAST COUPLE OF DAYS DESPITE BEING POST FRONTAL. THE LATEST HRRR FORECAST HIGH TEMPERATURES TODAY ARE VERY SIMILAR TO WHAT MIXING THE GFS 875 MB /A LEVEL SUPPORTED BY RUC FORECAST SOUNDINGS AS WELL AS THE GFS/ TEMPERATURES TO THE SURFACE WOULD SUPPORT. DESPITE THIS...AM A BIT HESITANT TO GO STRAIGHT WITH THE HRRR FORECAST GIVEN THE LAST COUPLE OF DAYS HAVE NOT LIVED UP TO EXPECTATIONS...BUT WILL STILL GO A COUPLE OF DEGREES HIGHER THAN OTHER GUIDANCE VALUES. THE WARMER/DRIER CONDITIONS BEHIND THE FRONT...IN ADDITION TO INCREASING NORTHWESTERLY WINDS...WILL INCREASE THE FIRE DANGER BY THIS AFTERNOON...ESPECIALLY ACROSS NORTHEAST OKLAHOMA. THE POST FRONTAL LOWER MOISTURE WILL ALSO HELP TO SCOUR OUT LOW CLOUDS THAT SHOULD DEVELOP ACROSS PORTIONS OF SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS THROUGH THE MORNING HOURS. THE CLOUDS HAVE BEEN A BIT SLOW TO DEVELOP COMPARED TO EARLIER EXPECTATIONS...BUT SATELLITE TRENDS HAVE SHOWN A QUICK NORTHWARD EXPANSION ACROSS EAST TEXAS WITHIN THE LAST COUPLE OF HOURS. THIS INCREASE IN AREAL COVERAGE SHOULD CONTINUE INTO THE SOUTHEASTERN HALF OF THE FORECAST AREA THROUGH THE EARLY TO MID MORNING HOURS. COOLER...BUT STILL ABOVE NORMAL...TEMPERATURES WILL ARRIVE FOR MONDAY...WITH SLIGHTLY WARMER CONDITIONS FOR TUESDAY AS SOUTHERLY WINDS MAKE A RETURN. THE NEXT...AND MUCH STRONGER...COLD FRONT WILL ARRIVE WEDNESDAY. OVERALL RAIN POTENTIAL WITH THE FRONT STILL LOOKS QUESTIONABLE...AND MOST SPOTS SHOULD REMAIN DRY. WILL CONTINUE WITH THE SLIGHT CHANCE POPS DURING THE WEDNESDAY/WEDNESDAY NIGHT PERIOD. TEMPERATURES FINALLY RETURN TO NEAR AND TO BELOW NORMAL THURSDAY BEHIND THE FRONT...WITH SOME MODERATION FRIDAY AND INTO THE WEEKEND. PREDOMINANT NORTHWEST FLOW ALOFT SHOULD KEEP THIS WARMUP FROM GETTING TOO OUT OF HAND. && .PRELIMINARY POINT TEMPS/POPS... TUL 41 64 39 70 / 0 0 0 0 FSM 42 67 39 65 / 0 0 0 0 MLC 43 68 40 68 / 0 0 0 0 BVO 34 62 33 69 / 0 0 0 0 FYV 37 59 31 62 / 0 0 0 0 BYV 39 57 33 60 / 0 0 0 0 MKO 40 64 38 67 / 0 0 0 0 MIO 37 58 34 65 / 0 0 0 0 F10 42 66 40 69 / 0 0 0 0 HHW 42 71 41 68 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....07 AVIATION...21
Hazardous weather outlook, Feb 8, 1:30 PM CST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
130 PM CST SUN FEB 8 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091115-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
130 PM CST SUN FEB 8 2015
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
...FIRE THREAT THIS AFTERNOON...ESPECIALLY NEAR / NORTHWEST OF INTERSTATE 44...
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
FIRE WEATHER DANGER.
RISK...ELEVATED.
AREA...ALL OF EASTERN OKLAHOMA...ESPECIALLY NORTHWEST OF INTERSTATE 44.
ONSET...ONGOING.
DISCUSSION...
UNSEASONABLY WARM AND DRY WEATHER HAS COMBINED WITH NORTH WINDS OF 10 TO 20
MILES AN HOUR TO CREATE AN ELEVATED FIRE THREAT NEAR AND NORTHWEST OF
INTERSTATE 44 IN EASTERN OKLAHOMA. A FIRE DANGER STATEMENT HAS BEEN ISSUED
FOR THAT AREA UNTIL 7 PM. WINDS WILL TAPER OFF DURING THE EARLY EVENING
HOURS ALLEVIATING THE THREAT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A LIMITED FIRE WEATHER THREAT WILL REMAIN FOR MUCH OF THE UPCOMING
WEEK WITH ONLY A SLIGHT CHANCE OF RAIN ON WEDNESDAY AS A STRONG COLD
FRONT PUSHES THROUGH THE AREA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.Nearby
Red Flag Warnings in Oklahoma, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.